An International Publisher for Academic and Scientific Journals
Author Login 
Scholars Journal of Medical Case Reports | Volume-12 | Issue-02
Ptosis Following the use of Dexamethasone-Based Eye Drops
Amal Habchane, Soukaina Khatem, Ayyoub Alioua, Leila Oussaih, Oumaima Maghnouj, Illias Tazi, Sanaa Zaoui
Published: Feb. 23, 2024 | 72 63
DOI: 10.36347/sjmcr.2024.v12i02.020
Pages: 215-217
Downloads
Abstract
Ptosis is a known adverse reaction of local ocular corticosteroids, mainly due to those administered by local injections. Topical corticosteroid eye drop-induced ptosis is becoming increasingly observed in ophthalmology practice. We report the case of a 6-year-old child hospitalized in the Hematology Department for first consolidation chemotherapy for acute myeloblastic leukemia, who received local corticosteroids via dexamethasone eye drops for ocular prevention and who presented five days later with bilateral ptosis of abrupt onset. Given the normality of ophthalmological examination and cerebral CT scan, and following an adverse drug reaction causality assessment, incrimination of Dexamethasone was suspected and thus it was stopped. The ptosis improved rapidly and disappeared after one week. Ptosis is a little-known adverse effect of corticosteroid eye drops in our context; therefore, more vigilance is required to better understand and manage it.